User Tag List

Results 1 to 5 of 5

Thread: Synthroid Side Effects

  
  1. #1
    Junior Member Achievements:
    1 year registered1000 Experience Points
    fizleglitz's Avatar

    Join Date
    Aug 2011
    Posts
    3
    Country
    United States
    Gender
    Female

    Synthroid Side Effects

    Hello, I'm 28 years old and I was just diagnosed with hypothyroidism and prescribed 25mcg of Synthroid. I've been on it for 8 days and I keep having spells of my heart racing and this feeling where I feel like I can't get enough air? I can breathe fine, but deep breaths are weird. I've never had this before taking the Synthroid.

    I previously regularly exercised and now I can't seem to exercise without feeling light-headed and bringing on the air/heart racing problems.

    I'm also getting headaches every day.

    Is this normal/something I'll adjust to? Or is this something I should call my doctor for? (Or both?) Has anyone here experienced this?

    (Also, hello! I'm new here!)

  2. #2
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    Hi @fizleglitz Starting of synthyroid or any other thyroid medicine will give you some strange feelings for up to 4 weeks as thyroid hormones takes time to build up in the blood. They say you'll start feeling better after 4 weeks. As you have been on it for almost a week only, give it sometime and hopefully you'll start feeling better soon.

  3. #3
    Junior Member Achievements:
    1 year registered1000 Experience Points
    fizleglitz's Avatar

    Join Date
    Aug 2011
    Posts
    3
    Country
    United States
    Gender
    Female
    I ended up going into the ER last night because I had chest pain and pressure and the feeling that I could not get enough air. It was horrible. They didn't find anything wrong.

    If this is just normal on Synthroid, well, there is no way that I'm going to be able to last up to four weeks or more with chest pain and light-headedness and not being able to breathe. I can't do anything at all but lay down all day. In fact, I have that feeling right now - I felt fine right after I woke up, and then went outside to sweep the patio, came back in and I feel awful now.

    Maybe it's not related? But I've never dealt with this before the Synthroid.

  4. #4
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    If you are feeling pain and pressure than you must consult with your doctor or GP. What I meant with strange feelings was like being hyper (Like heart racing, hot flushes etc) could be symptoms related to starting dose of thyroid medicine.

    Perhaps you have other related conditions which are getting affected by synthyroid?

  5. #5
    Junior Member Achievements:
    1 year registered1000 Experience Points
    fizleglitz's Avatar

    Join Date
    Aug 2011
    Posts
    3
    Country
    United States
    Gender
    Female
    I did discuss this with my doctor and he said that it was normal to have chest pain, racing heartbeat and air hunger on Synthroid and that I could either take Synthroid or stop taking it and deal with hypo symptoms, my choice, and that he would see me in three months to check my thyroid level again and that was that.

    That doesn't sound right, does it? Blah.

    I'm not sure if I have anything else.

 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Similar Threads

  1. Levothyroxine side effects - tinnitus?
    By MrsE in forum Armour / T4 Thyroxine / T3 Cytomel
    Replies: 7
    Last Post: 21st September 2013, 11:08 AM
  2. Replies: 0
    Last Post: 14th March 2012, 01:40 PM
  3. Thyroxine to lose weight - thyroxine side effects??
    By Susan in forum General Thyroid Condition
    Replies: 2
    Last Post: 14th March 2012, 08:47 AM
  4. Thyroid, Thyroxine side effects and yoga
    By kmastros23 in forum Hypothyroidism - Underactive Thyroid
    Replies: 4
    Last Post: 15th February 2012, 05:43 PM
  5. My baby ate my Synthroid!
    By sulkair in forum Armour / T4 Thyroxine / T3 Cytomel
    Replies: 1
    Last Post: 14th February 2012, 09:38 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 04:54 PM.